Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 22, 2025, 6:38 PM CDT for Hockley County, Lamb County, Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2025, 6:38 PM CDT (23:38 UTC)
- Expired
- Apr 22, 2025, 7:01 PM CDT
- In force
- 23 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hockley County, TX, Lamb County, TX
The radar
The Lubbock radar (KLBB), 50 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 6:46 PM CDT | HAIL 1 | 4 N Whitharral, TX | Public report via Facebook. Time estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 3:13 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 284 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
792
WUUS54 KLUB 222338
SVRLUB
TXC219-279-230030-
/O.NEW.KLUB.SV.W.0013.250422T2338Z-250423T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
638 PM CDT Tue Apr 22 2025
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Northwestern Hockley County in northwestern Texas...
Southeastern Lamb County in northwestern Texas...
* Until 730 PM CDT.
* At 638 PM CDT, a severe thunderstorm was located 4 miles northwest
of Whitharral, or 10 miles south of Littlefield, moving northeast
at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Spade, Littlefield, Whitharral, and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3367 10230 3373 10250 3402 10241 3392 10209
TIME...MOT...LOC 2338Z 203DEG 9KT 3377 10238
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CWA2 follow-up statements
931
WWUS54 KLUB 222351
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
651 PM CDT Tue Apr 22 2025
TXC219-279-230030-
/O.CON.KLUB.SV.W.0013.000000T0000Z-250423T0030Z/
Hockley TX-Lamb TX-
651 PM CDT Tue Apr 22 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTH CENTRAL HOCKLEY AND SOUTHEASTERN LAMB COUNTIES...
At 651 PM CDT, a severe thunderstorm was located 6 miles north of
Whitharral, or 6 miles south of Littlefield, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Spade, Littlefield, Whitharral, and Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3370 10227 3380 10248 3402 10241 3392 10209
TIME...MOT...LOC 2351Z 205DEG 11KT 3383 10234
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
CWA194 WWUS54 KLUB 230001 SVSLUB Severe Weather Statement National Weather Service Lubbock TX 701 PM CDT Tue Apr 22 2025 TXC219-279-230011- /O.CAN.KLUB.SV.W.0013.000000T0000Z-250423T0030Z/ Hockley TX-Lamb TX- 701 PM CDT Tue Apr 22 2025 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HOCKLEY AND SOUTHEASTERN LAMB COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, small hail and gusty winds are still possible with this thunderstorm. A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for northwestern Texas. Remember, a Severe Thunderstorm Warning still remains in effect for eastern Lamb County. && LAT...LON 3370 10227 3380 10248 3402 10241 3392 10209 TIME...MOT...LOC 2357Z 203DEG 9KT 3385 10233 $$ CWA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:29 PM CDT, 9 minutes earlier. Its key messages:
- Scattered thunderstorms are expected across much of the forecast area this afternoon through late this evening, with some storms likely becoming severe.
- Unsettled pattern continues through Monday with daily chances for thunderstorms (some severe) with beneficial rain.
Area forecast discussion, Apr 22, 6:29 PM CDT, 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 629 PM CDT Tue Apr 22 2025 ...New AVIATION... .KEY MESSAGES... - Scattered thunderstorms are expected across much of the forecast area this afternoon through late this evening, with some storms likely becoming severe. - Unsettled pattern continues through Monday with daily chances for thunderstorms (some severe) with beneficial rain. && .SHORT TERM... (This evening through Wednesday) Issued at 146 PM CDT Tue Apr 22 2025 The first focus this afternoon is convective initiation mid to late afternoon. Surface dew points across most of the forecast area have risen into the 50s with a somewhat diffuse dryline having set up near the New Mexico state line. Mixing to the west of the dryline has dried the boundary layer there with dew points in the 30s and 40s. A low level instability axis extends from just east of the dryline, up the Highway 385 corridor to south of Dimmitt where it bends northeastward into the Panhandle, although the best instability (MLCAPE values likely near 1000-1500 J/kg) are located near the southern end of that zone. Some terrain-induced cumulus had begun to form toward the mouth of Palo Duro Canyon. Some hi-res models show this area westward toward the surface trough closer to I- 27 as a potential initiation spot, but another perhaps more significant area would be areas west of Lubbock along the dryline. After initiation there is no significant change in thinking with cold pools from the initial discrete cells likely helping form a more mature MCS that then rolls eastward across the forecast area this evening. Precip chances for tonight have been tailored to that expectation. The focus then shifts to tomorrow afternoon's thunderstorm potential. Low level moisture should increase some over today's values, but some warming aloft suggests CAPE near that of today. Timing and location of initiation, however, is more muddled with potential for lingering surface boundary(-ies) and lingering stratus into afternoon hours possibly resulting in some areas of differential heating. Similar to today, the cap will be weak to nearly-nonexistent, and reaching convective temperatures should result in some convective initiation, especially near any thermal boundaries/gradients to add that little bit of push to get to the LFC. Given the uncertainties will keep PoPs capped at about 40 percent in the pre-00Z time frame. The remaining grid elements look fine from what was initiated by the NBM with only some minor massaging at this time. && .LONG TERM... (Wednesday night through next Monday) Issued at 138 PM CDT Tue Apr 22 2025 Although unusual for April standards, we won't argue with the extended pattern depicting a protracted period of unsettled southwest flow with an open gulf through early next week. With rather meager SW flow in the lower levels, the dryline shouldn't stray too far from eastern NM until a pair of sharper upper troughs kick across the southern Rockies by Mon and Tue and shove it closer or even beyond I-27. Unfortunately, the finer details responsible for precip chances remain a bit murky for Thu and Fri despite a broad moist sector with PWATs of 120 to 150 percent of normal. This lack of focused forcing along with subtle mid-level warming casts doubt on rather generous PoPs Thu and Fri, but considering the potential for lingering outflow boundaries and favorably moist upslope flow these days we'll roll with generic PoPs for most areas although not to the full extent of the bullish NBM. Prospects for severe storms and even some heavy rainfall are valid each day with the latter threat looking more credible by Friday night into early Saturday provided a cold front washes out in/near our CWA and receives added lift from the nocturnal LLJ. Suspect the NAM and to a lesser degree the GFS are more accurate with the earlier Friday FROPA timing, so blended in cooler temps on ENE winds for much of the day with mostly cloudy skies and broad PoPs by Friday night and Saturday. Sunday shows stronger SW flow overspreading the area in response to an upper low curling ENE and out of the Great Basin. This will undoubtedly usher in bigger capping woes for storm chances, but feel 20 PoPs along/east of the dryline are worthwhile. This theme may not change much for Monday as the dryline holds over the Caprock ahead of a digging trough over the Desert Southwest that could spell better PoPs after Monday as it kicks out across the southern plains. && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Tue Apr 22 2025 Scattered thunderstorms west of KLBB and KPVW remain too limited in area to keep a prevailing group at this time. A thunderstorm complex northwest of KCDS has a good chance of reaching that terminal and will keep a prevailing group there. Other issue this TAF cycle is potential for stratus in the morning from sunrise to noon mainly at KLBB and KPVW and have inserted a mention there. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....93 AVIATION...07
Hazardous weather outlook, Apr 22, 3:15 PM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 315 PM CDT Tue Apr 22 2025 TXZ021>044-232015- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 315 PM CDT Tue Apr 22 2025 This Hazardous Weather Outlook is for the South Plains, Rolling Plains, and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. A Severe Thunderstorm Watch is in effect through 11 PM CDT this evening for the South Plains, Rolling Plains, and the far southern Texas Panhandle. Scattered thunderstorms will develop near the U.S. Highway 385 corridor after 4 PM this afternoon. These storms will then expand in coverage as they move to the east through the evening hours. Some severe storms are likely and will be capable of producing large hail up to golf ball size and damaging wind gusts up to 70 mph. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily chances for thunderstorms, including severe weather, will continue each afternoon from Wednesday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Apr 22, 5:29 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
529 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Hail 8 N Littlefield 34.04N 102.33W
04/22/2025 M1.00 Inch Lamb TX Trained Spotter
Hockley County spotter.
&&Local storm report, Apr 22, 6:04 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
604 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM Hail 12 WNW Lakeview 34.74N 100.89W
04/22/2025 M2.00 Inch Hall TX Storm Chaser
Estimated from chaser video at Brice.
&&Local storm report, Apr 22, 6:10 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
610 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM Tstm Wnd Gst 10 W Lakeview 34.67N 100.87W
04/22/2025 M63 MPH Hall TX Mesonet
West Texas Mesonet report (Lesley).
&&Local storm report, Apr 22, 6:18 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
618 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Hail 6 N Littlefield 34.01N 102.33W
04/22/2025 M1.00 Inch Lamb TX Trained Spotter
Hockley county storm team.
&&Local storm report, Apr 22, 6:24 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
624 PM CDT Tue Apr 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Hail 6 NNE Littlefield 34.01N 102.33W
04/22/2025 M1.00 Inch Lamb TX Trained Spotter
Corrects previous hail report from 6 N
Littlefield. Reported location was US385 and
FM37 (Cofferville) Hockley county storm
team.
&&The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 4:59 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 61 min |
| Apr 22, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 64 min |
| Apr 22, 5:13 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 27 min |
| Apr 22, 5:19 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 56 min |
| Apr 22, 5:55 PM CDT | Flash Flood Warning | LUB | Briscoe, Hall | 3 hr |
| Apr 22, 6:04 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 56 min |
| Apr 22, 6:13 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 32 min |
| Apr 22, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lamb | 45 min |
| Apr 22, 6:47 PM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley | 30 min |
| Apr 22, 6:57 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Hall, Motley | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.